Possible association between Budd-Chiari syndrome and gemtuzumab ozogamicin treatment in a patient with refractory acute myelogenous leukemia


Kurt M. , Shorbagi A., Altundag K., Elkiran T., Gullu I. , Kansu E.

AMERICAN JOURNAL OF HEMATOLOGY, vol.80, no.3, pp.213-215, 2005 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 80 Issue: 3
  • Publication Date: 2005
  • Doi Number: 10.1002/ajh.20432
  • Title of Journal : AMERICAN JOURNAL OF HEMATOLOGY
  • Page Numbers: pp.213-215

Abstract

Gemtuzumab ozogamicin (GO; CMA-676; Mylotarg((TM))) is a chemotherapeutic agent approved for the treatment of CD33-positive acute myelogenous leukemia in patients of age 60 years or older after first relapse. Hepatic veno-occlusive disease has been reported to develop as a late complication of gemtuzumab ozogamicin treatment. A patient who developed Budd-Chiari Syndrome with hepatic vein thrombosis following treatment with GO is presented. This complication has not been previously reported, and it deserves to be considered as a possible adverse effect of gemtuzumab ozogamicin.